Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 22, NWS Jacksonville, FL

April 13, 20094 counties in Georgia

NWS Jacksonville, FL issued this tornado warning at Apr 13, 2009, 5:07 PM EDT for 4 counties in Georgia. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 5:07 PM EDT (21:07 UTC)
Expired
Apr 13, 2009, 6:00 PM EDT
In force
53 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Camden County, GA, Charlton County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:13 PM EDTTSTM WND DMGWinokur, GALAW ENFORCEMENT REPORTED 2 TREES AND POWERLINES DOWN IN THE WINOKUR AREA OFF HIGHWAY 301.
Apr 13, 5:43 PM EDTHAIL 1.251 E Folkston, GAHAIL RANGING IN SIZE FROM MARBLE TO HALF DOLLARS WAS FALLING IN THE CAMP PINKNEY COMMUNITY.
Apr 13, 5:55 PM EDTTSTM WND DMG5 S Waverly, GAPUBLIC REPORT OF HEAVY DEBRIS AND 1-2 INCHES OF WATER COVERING HIGHWAY 17.
Apr 13, 5:55 PM EDTHAIL 0.75Harrietts Bluff, GAA PUBLIC REPORT OF PENNY SIZE HAIL AND DEBRIS ON THE HIGHWAY ALONG INTERSTATE 95 SOUTHBOUND.
Apr 13, 6:10 PM EDTHAIL 1.756 W High Point, GAA RETIRED NATIONAL WEATHER SERVICE EMPLOYEE REPORTED HAIL UP TO THE SIZE OF GOLF BALLS. THE TIME GIVEN WAS BASED ON RADAR.
Apr 13, 6:10 PM EDTHAIL 1.75Harrietts Bluff, GAPUBLIC REPORTED HEAVY RAIN...STRONG WINDS AND GOLF BALL SIZE HAIL THAT CHANGED TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 132107
TORJAX
GAC025-039-049-127-132200-
/O.NEW.KJAX.TO.W.0022.090413T2107Z-090413T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES NORTH
  OF HOMELAND...OR 11 MILES NORTH OF FOLKSTON...MOVING EAST AT 40   
  MPH. ANOTHER THUNDERSTORM DEVELOPING JUST TO THE SOUTH OF THIS
  LOCATION MAY INTENSIFY AND BECOME SEVERE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODBINE...WAVERLY...DOCK JUNCTION...BRUNSWICK...HIGH POINT...
  COUNTRY CLUB ESTATES...JEKYLL ISLAND...ST. SIMONS AND SEA ISLAND.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3119 8131 3113 8137 3114 8143 3110 8147
      3109 8145 3113 8142 3113 8141 3104 8140
      3100 8143 3102 8145 3097 8147 3094 8144
      3098 8142 3097 8140 3087 8142 3082 8225
      3110 8206 3125 8130
TIME...MOT...LOC 2106Z 258DEG 36KT 3100 8201

$$

WOLF
1 follow-up statement
000 
WWUS52 KJAX 132144
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT MON APR 13 2009

GAC025-132154-
/O.CAN.KJAX.TO.W.0022.000000T0000Z-090413T2200Z/
BRANTLEY GA-
544 PM EDT MON APR 13 2009

...THE TORNADO WARNING FOR SOUTHEASTERN BRANTLEY COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3084 8190 3114 8177 3125 8130 3119 8131
      3113 8137 3114 8143 3110 8147 3109 8145
      3113 8142 3113 8141 3104 8140 3100 8143
      3102 8145 3097 8147 3094 8144 3098 8142
      3097 8140 3087 8142
TIME...MOT...LOC 2144Z 262DEG 24KT 3105 8173

$$

GAC039-049-127-132200-
/O.CON.KJAX.TO.W.0022.000000T0000Z-090413T2200Z/
CHARLTON GA-CAMDEN GA-GLYNN GA-
544 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHERN
GLYNN...NORTHERN CAMDEN AND EXTREME EASTERN CHARLTON COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WAVERLY...OR 7
MILES NORTH OF WOODBINE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRIETTS BLUFF...ST. SIMONS...SEA ISLAND...JEKYLL ISLAND...HIGH
POINT...GLYNN HAVEN...DOVER BLUFF AND BRUNSWICK.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3084 8190 3114 8177 3125 8130 3119 8131
      3113 8137 3114 8143 3110 8147 3109 8145
      3113 8142 3113 8141 3104 8140 3100 8143
      3102 8145 3097 8147 3094 8144 3098 8142
      3097 8140 3087 8142
TIME...MOT...LOC 2144Z 262DEG 24KT 3105 8173

$$

WOLF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:37 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 13, 2:37 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT MON APR 13 2009

...TORNADO WATCH IN EFFECT FOR MOST OF AREA THRU 7 PM...

.SHORT TERM...ALL BUT THE SRN FOUR COUNTIES ARE UNDER A TOR
WATCH. WARM FRONT IS LIFTING NE ACRS SRN GA WITH A BAND OF STRONG
STORMS NEAR THE BOUNDARY EXTENDING TO A SHORTWAVE IN THE GULF OF
MEXICO. RADAR HAS INDICATED SEVERAL TORNADOES WITHIN THE SHORT
BOWING LINE SEGMENTS. STRONG LLVL SHEAR IS EVIDENT WITH NAM BUFR
SOUNDINGS SHOWING 0-3KM STORM REL HELICITY OVER 400 THIS AFTN IN
SE GA. WINDS ARE BEGINNING TO VEER TO SLY OVER INTERIOR NE FL
WHILE REMAINING SELY NEAR THE COAST. TSTMS ARE EXPECTED TO DEVELOP
OVER THE PENINSULA LATER THIS AFTN AS A RESULT OF THIS CONVERGENT
FLOW.

THE SHORTWAVE WILL CONT TO PUSH EAST TONIGHT AND OFFSHORE TUE.
BANDS CONTAINING BOWING ECHOES WILL CONTINUE THRU THE NIGHT. A
40-50 KNOT LLVL JET OVER THE REGION AND VEERING WIND PROFILES WILL
CONTINU THE THREAT FOR TORNADOES AND DAMAGING WINDS. TOR WATCHES
WILL LIKELY CONT OVER MUCH OF THE AREA THRU EARLY TUE. LATEST
THINKING IS FOR 2-3 INCHES OF RAIN ACRS SUWANNEE BASIN AND 1-2
INCHES ELSEWHERE. ALTHO THIS WOULD AGGREVATE THE FLOODING...IT
SHOULD NOT PRODUCE ANY SIGNIFICANT CHANGE.

THE COLD FRONT WILL PUSH SE OF AREA LATE TUE AND HIGH PRESSURE
WILL BUILD N OF AREA WEDNESDAY. NWLY FLOW WILL BRING COOLER AND
DRIER CONDS. TEMPS ON WED WILL BE AROUND 5 DEG BELOW CLIMO.

.LONG TERM...UPPER RIDGE WILL AMPLIFY OVER THE REGION NEAR THE END
OF THE WEEK. SURFACE HIGH PRESSURE WILL BUILD NORTH OF THE LOCAL
AREA THU-FRI WITH DRY CONDITIONS AND TEMPS SLIGHTLY BELOW CLIMO.
SAT THE SURFACE HIGH WILL SHIFT FARTHER SOUTH OVER SC/GA AND THEN
PUSHES OFFSHORE SUN AS THE NEXT FRONTAL SYSTEM DEVELOPS OVER THE
LOWER MS RIVER VALLEY. ONSHORE FLOW AND DEEPER MOISTURE RETURN TO
THE AREA LATE SAT WHICH WILL MODERATE TEMPS FURTHER TOWARD OR
SLIGHTLY ABOVE CLIMO VALUES. THE NEXT COLD FRONT BRINGS A CHANCE
OF SHOWERS AND STORMS TO THE AREA MONDAY.

&&

.AVIATION...WIDESPREAD STRATO-CU DECK ACRS THE AREA AND AT THE
TERMINALS. CIGS ARE JUST ABV 3 KFT. CLOUDS SEEM TO HAVE SCATTERED
OUT A LITTLE SOONER THAN EXPECTED. WILL WAIT UNTIL HOURLY OBS TO
DETERMINE IF CIGS WILL HOLD VFR BEFORE AMENDING. ENVIRONMENT WILL
BE FAVORABLE FOR SEVERE T-STORM DEVELOPMENT THRU THE NIGHT.

&&

.MARINE...SCA IS IN EFFECT FOR ALL LEGS THRU THIS EVNG AND
CONTINUES OFFSHORE THRU TUE EVNG. STRONG SLY WINDS WILL CONTINUE
TONIGHT AND SHIFT SW AHEAD OF THE FRONT ON TUE. OFFSHORE WINDS
ARE EXPECTED BEHIND THE FRONT TUESDAY NIGHT AND WILL DECREASE AS
HIGH PRESSURE BUILDS OVER THE REGION. NORTHEAST SURGE OF WINDS IS
EXPECTED ON THE BACK SIDE OF THE HIGH PRESSURE BY FRIDAY WITH
SMALL CRAFT ADVISORY CONDITIONS ONCE AGAIN.

&&

.FIRE WEATHER...
DRIER AIR WILL FILTER INTO THE REGION FOR ONE DAY ON WEDNESDAY. RH
VALUES WILL DROP TO NEAR 30 PCT INLAND AND AROUND 35 PCT OVER
COASTAL COUNTIES. RHS RECOVER BY THURS WITH STRONG ONSHORE FLOW.
HOWEVER BY FRI THE HIGH DRIFTS INTO GA/SC WITH DRIER AIR LIKELY
MIXING DOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  77  47  74 /  80  50   0   0
SSI  64  78  54  73 /  70  60  10   0
JAX  64  80  52  75 /  60  70  10  10
SGJ  66  80  57  74 /  50  60  10  10
GNV  65  80  52  77 /  60  70  10  10
OCF  66  79  55  77 /  50  70  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

MKT/PW/RK
Hazardous weather outlook, Apr 13, 12:49 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT MON APR 13 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141045-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1249 PM EDT MON APR 13 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND MOST OF
NORTHEAST FLORIDA THROUGH 7 PM...

...FLOOD WARNINGS REMAIN IN EFFECT FOR VARIOUS RIVERS ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...

...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE LATE
MONDAY AFTERNOON THROUGH TUESDAY MORNING...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS
AFTERNOON AND BECOME NUMEROUS TONIGHT INTO TUESDAY MORNING.
SOME STORMS MAY BE SEVERE AND COULD POSSIBLY PRODUCE HAIL AND
ISOLATED TORNADOES LATE THIS AFTERNOON INTO EARLY TUESDAY.

PERIODS OF HEAVY RAINFALL MAY ACCOMPANY THIS SYSTEM WHICH COULD
AGGRAVATE THE FLOODING SITUATION ACROSS SOUTHEAST GEORGIA AND THE
SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL AMOUNTS OF
1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THE EXACT INTENSITY AND LOCATION OF THE HEAVIEST RAINFALL REMAINS
UNCERTAIN AND RESIDENTS ACROSS THE AREA ARE URGED TO MONITOR THE
LATEST FORECASTS AND RIVER FLOOD PRODUCTS.

SIGNIFICANT RISES WILL CONTINUE ON THE SANTA FE RIVER AT BOTH THREE
RIVERS ESTATES AND HILDRETH. PLEASE REFER TO THE LATEST RIVER FLOOD
PRODUCTS FOR COMPLETE DETAILS.

DUE TO INCREASING SOUTHEAST WINDS AND LINGERING SWELLS...THERE IS
A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE
SURF ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN INCREASING ONSHORE FLOW AND NORTHEAST SWELLS WILL LIKELY
ELEVATE THE RISK OF RIP CURRENTS FROM THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/MKT

In the hours before

Local storm report, Apr 13, 3:47 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             7 NW ODUM               31.74N 82.11W
04/13/2009  E1.00 INCH       WAYNE              GA   PUBLIC

            PENNY TO QUARTER SIZE HAIL OCCURRED IN NORTHWEST WAYNE
            COUNTY.

&&

MTRABERT
Special weather statement, Apr 13, 3:48 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT MON APR 13 2009

GAZ136-150>153-132030-
BRANTLEY-INLAND GLYNN-PIERCE-WARE-WAYNE-
348 PM EDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRANTLEY...CENTRAL WARE...SOUTHERN PIERCE...SOUTHEASTERN WAYNE AND
NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BLACKSHEAR...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WAYCROSS...SUNNYSIDE...HOBOKEN...DEENWOOD...BLACKSHEAR...
RAYBON...NAHUNTA...HORTENSE AND MOUNT PLEASANT THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3130 8151 3129 8151 3127 8153 3112 8237
      3127 8242 3145 8160 3144 8160 3141 8157
      3131 8150
TIME...MOT...LOC 1948Z 233DEG 37KT 3126 8227

ZAPPE
Special weather statement, Apr 13, 4:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT MON APR 13 2009

FLZ023-030-031-036-132045-
ALACHUA-BAKER-BRADFORD-UNION-
402 PM EDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...NORTHERN BRADFORD...UNION AND SOUTHERN BAKER COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALACHUA...OR 11 MILES SOUTHWEST OF
WORTHINGTON SPRINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA...
LA CROSSE...WORTHINGTON SPRINGS...BROOKER...DUKES...RAIFORD...NEW
RIVER...LAKE BUTLER AND JOHNSTOWN THROUGH 445 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3024 8231 3008 8206 2967 8247 2977 8264
TIME...MOT...LOC 2002Z 216DEG 19KT 2979 8250

ZAPPE
Local storm report, Apr 13, 4:18 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             8 S HOMERVILLE          30.92N 82.75W
04/13/2009  E0.75 INCH       CLINCH             GA   LAW ENFORCEMENT

            TRI COUNTY 911 REPORTED PENNY AND DIME SIZE HAIL ON
            HIGHWAY 441.

&&

PKEEGAN
Special weather statement, Apr 13, 4:33 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT MON APR 13 2009

FLZ021>025-030>033-035>037-040-GAZ150-163-164-132130-
ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-CLINCH-COLUMBIA-DUVAL-GILCHRIST-
MARION-NASSAU-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-
433 PM EDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...UNION...CLAY...SOUTHEASTERN SUWANNEE...BAKER...COLUMBIA...
NORTHERN MARION...NORTHWESTERN PUTNAM...GILCHRIST...SOUTHERN
CHARLTON...EXTREME SOUTHEASTERN CLINCH...SOUTHEASTERN WARE...
NASSAU...NORTHWESTERN ST. JOHNS AND DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF ST. GEORGE TO 7 MILES SOUTH OF ARCHER...MOVING
NORTHEAST AT 45 MPH. THESE THUNDERSTORMS AS WELL AS ADDITIONAL
THUNDERSTORMS WILL LIKELY BECOME STRONG OR SEVERE THE REMAINDER OF
THIS AFTERNOON AND INTO THIS EVENING. THIS INCLUDES THE JACKSONVILLE
METRO AREA AS WELL AS AREAS AROUND WORTHINGTON SPRINGS...TAYLOR...
SANDERSON...OLUSTEE...OLENO STATE PARK...NEWBERRY...LAKE BUTLER...LA
CROSSE...JOHNSTOWN AND HIGH SPRINGS THROUGH 515 PM EDT. AT A
MINIMAL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE
REQUIRED THIS AFTERNOON AND INTO THIS EVENING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA.

LAT...LON 2989 8289 3058 8249 3075 8244 3071 8142
      3051 8143 3047 8140 2935 8192 2935 8241
      2948 8241 2947 8255 2953 8256 2961 8296
TIME...MOT...LOC 2030Z 270DEG 37KT 3055 8197 2943 8253

ZAPPE
Special weather statement, Apr 13, 4:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT MON APR 13 2009

GAZ136-153-132115-
INLAND GLYNN-WAYNE-
445 PM EDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE
AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT
THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3127 8173 3129 8174 3129 8172 3133 8172
      3136 8178 3141 8180 3151 8165 3148 8161
      3142 8159 3138 8154 3135 8149 3134 8149
TIME...MOT...LOC 2045Z 237DEG 35KT 3139 8165

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:35 AM EDTLake Wind AdvisoryJAXCamden, Glynn14 hr
Apr 13, 12:39 PM EDTSpecial Weather StatementJAXJeff Davis51 min
Apr 13, 12:51 PM EDTTornado WarningJAXCoffee, Jeff Davis39 min
Apr 13, 1:23 PM EDTTornado WarningJAXJeff Davis37 min
Apr 13, 1:37 PM EDTTornado WarningJAXCoffee38 min
Apr 13, 1:51 PM EDTSevere Thunderstorm WarningJAXAppling39 min
Apr 13, 2:03 PM EDTTornado WarningJAXCoffee, Jeff Davis42 min
Apr 13, 2:19 PM EDTTornado WarningJAXAppling, Jeff Davis41 min
Apr 13, 2:25 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee39 min
Apr 13, 2:41 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee24 min
Apr 13, 2:47 PM EDTTornado WarningJAXAppling20 min
Apr 13, 3:03 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more43 min
Apr 13, 3:04 PM EDTTornado WarningJAXAppling, Wayne41 min
Apr 13, 3:12 PM EDTSpecial Weather StatementJAXClinch, Echols48 min
Apr 13, 3:23 PM EDTTornado WarningJAXAppling, Bacon, Pierce, Ware22 min
Apr 13, 3:39 PM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware41 min
Apr 13, 3:44 PM EDTTornado WarningJAXAppling, Pierce, Wayne46 min
Apr 13, 3:48 PM EDTSpecial Weather StatementJAXBrantley42 min
Apr 13, 4:19 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Pierce, Ware35 min
Apr 13, 4:25 PM EDTTornado WarningJAXBrantley, Charlton, Clinch, Ware44 min
Apr 13, 4:45 PM EDTSpecial Weather StatementJAXGlynn30 min
Apr 13, 5:32 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton, Ware43 min
Apr 13, 5:49 PM EDTAreal Flood AdvisoryJAXCamden, Charlton, Glynn116 min
Apr 13, 5:58 PM EDTTornado WarningJAXCamden50 min
Apr 13, 6:18 PM EDTSpecial Weather StatementJAXEchols57 min

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.